Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 253, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 2, 2012, 5:17 PM CDT for Gibson County, Pike County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2012, 5:17 PM CDT (22:17 UTC)
- Expired
- Jul 2, 2012, 5:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gibson County, IN, Pike County, IN
The radar
The Evansville,IN radar (KVWX), 43 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2475 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1566 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
826
WUUS53 KPAH 022217
SVRPAH
INC051-125-022245-
/O.NEW.KPAH.SV.W.0253.120702T2217Z-120702T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
517 PM CDT MON JUL 2 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL GIBSON COUNTY IN SOUTHWEST INDIANA...
SOUTHERN PIKE COUNTY IN SOUTHWEST INDIANA...
* UNTIL 545 PM CDT.
* AT 515 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF OAKLAND CITY...
MOVING EAST AT 10 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
SPURGEON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3840 8715 3824 8713 3825 8728 3825 8736
3835 8738
TIME...MOT...LOC 2217Z 265DEG 8KT 3828 8727
WIND...HAIL 60MPH 1.00IN
$$1 follow-up statement
391
WWUS53 KPAH 022239
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
539 PM CDT MON JUL 2 2012
INC051-125-022250-
/O.EXP.KPAH.SV.W.0253.000000T0000Z-120702T2245Z/
PIKE IN-GIBSON IN-
539 PM CDT MON JUL 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GIBSON AND
SOUTHERN PIKE COUNTIES IN SOUTHWEST INDIANA WILL EXPIRE AT 545 PM
CDT/645 PM EDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3840 8715 3824 8713 3825 8728 3825 8736
3835 8738
TIME...MOT...LOC 2240Z 265DEG 8KT 3828 8721
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:38 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 2, 3:38 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
338 PM CDT MON JUL 2 2012
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT
254 PM CDT MON JUL 2 2012
ISOLATED SHOWERS AND THUNDERSTORMS HAVE FORMED DURING THE HEAT OF
THE DAY...MAINLY IN THE MOST UNSTABLE REGIONS OF FAR SOUTHERN
ILLINOIS AND SE MISSOURI IN CONJUNCTION WITH WEAK MID LEVEL SHORT
WAVE DRIFTING SOUTHEAST TOWARD THE STL AREA. DUE TO THE PRESENCE
OF THIS MID LEVEL SUPPORT...THE STORMS MAY LAST INTO THE EVENING...
WITH THE HIGHEST CHC OF THIS IN SW IN AND THE PENNYRILE REGION OF
WESTERN KY.
THIS MID LEVEL PIECE OF ENERGY WILL BE VERY SLOW TO CLEAR THE
REGION TUESDAY...SO ISOLD TO SCT STORM CHCS WILL CONTINUE. THUS...
THERE MAY BE A BIT OF A REPRIEVE IN TEMPS ON TUESDAY...AS THAT
DAY WILL STAND THE BEST CHANCE OF RECEIVING MORE CLOUDS AND
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. HOWEVER...HEAT
INDEX VALUES MAY BRIEFLY REACH 100 TO 105 EVEN IN THOSE LOCATIONS
BEFORE ANY STORMS FORM.
HEAT INDEX VALUES WILL TOP OUT IN THE 100 TO 105 DEGREE RANGE
WEDNESDAY. IN FACT...HEAT INDEX VALUES MAY END UP CLOSER TO 105 AS
WE HEAD TOWARD THE LATTER HALF OF THE WEEK. DUE TO A SLIGHT
INCREASE IN RELATIVE HUMIDITY...HEAT INDEX VALUES WILL BEGIN TO
RUN 3 TO 6 DEGREES ABOVE THE ACTUAL AIR TEMPERATURES.
.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 254 PM CDT MON JUL 2 2012
THE MED RANGE GFS/ECMWF ENSEMBLE MEANS WERE IN VERY GOOD AGREEMENT
FOR THE DAY 4 THROUGH DAY 7 PERIOD. THE SRN MID LEVEL RIDGE WILL BE
ON THE REBUILD AT THE BEGINNING OF THE EXTENDED PERIOD. HOWEVER...ON
THU...A MID LEVEL VORTICITY MAX ON THE ERN EDGE OF THE RIDGE MAY
INDUCE A SFC TROF IN ERN PARTS OF THE PAH FORECAST AREA AND TAKE
ADVANTAGE OF THE AVAILABLE INSTABILITY IN PLACE. THUS A SLIGHT
CHANCE OF SHOWERS/TSTMS IS IN THE FORECAST FOR THAT AREA. SOME
CONVECTION COULD LINGER INTO THE EVENING FOR WRN KY. UNTIL THE
LATTER HALF OF THE WEEKEND...THE PRESENCE OF THE RIDGE SHOULD
PRECLUDE MEASURABLE PCPN.
LARGE SCALE CHANGES TO THE MID/UPPER PATTERN WILL BEGIN TO OCCUR
OVER THE CONUS. THE FLOW JUST TO THE NORTH OF THE RIDGE IS PROGGED
TO GO NWRLY...EVENTUALLY SWINGING A SFC COLD FRONT THROUGH OUR
REGION. SOME MOISTURE RETURN FROM THE GULF SHOULD HELP TO INCREASE
CHANCES OF SHOWER AND TSTM ACTIVITY FOR SUNDAY AND
MONDAY...ESPECIALLY DURING THE DAY. ACCORDINGLY...TEMPS SHOULD FALL
OFF SOME SUNDAY AND MONDAY FROM THE AMAZINGLY HOT LEVELS OF THE
WEEK. WE WILL HAVE NEED TO KEEP THE EXCESSIVE HEAT WARNING
THROUGH AT LEAST FRIDAY...AS HEAT INDEX VALUES BUILD BACK TOWARD
105 IN THE LATTER HALF OF THE WORK WEEK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1221 PM CDT MON JUL 2 2012
HAVE BEEN ADVISED THAT THE NAM MODEL HAS BEEN PERFORMING WELL WITH
AFTN CONVECTION PAST DAY OR SO. THEREFORE...DECIDED TO AT LEAST
MENTION VCTS UP NORTH AT KEVV/KOWB SITES...WHERE NAM FOCUSES BAND
OF CONVECTION THIS AFTERNOON INTO EARLY EVENING...NEAR DEW POINT
GRADIENT. ANOTHER REASON I WANTED TO GET SOME MENTION OF TS IN
THERE IS BECAUSE IF STORMS DO FORM WITH TEMPS UP NEAR 100...
STRONG/ERRATIC WINDS WOULD BE A MAJOR CONCERN.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR ILZ075>078-
080>094.
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR MOZ076-086-087-
100-107>112-114.
IN...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR INZ081-082-
085>088.
KY...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR KYZ001>022.
&&
SHORT TERM...MEFFERT
LONG TERM....DB
AVIATION...MEFFERTHazardous weather outlook, Jul 2, 10:48 AM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1048 AM CDT MON JUL 2 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1048 AM CDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR THE ENTIRE AREA UNTIL 6 PM CDT. REFER TO THE WARNING PRODUCT FOR MORE DETAILS. AN ELEVATED RISK FOR WILDFIRES WILL CONTINUE ACROSS THE AREA. NUMEROUS BURN BANS ARE IN PLACE ACROSS THE FOUR STATE AREA. FINALLY...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND INTO THE EARLY EVENING AREA WIDE...ESPECIALLY ALONG AND EAST OF THE MISSISSIPPI RIVER...NORTH OF A MARBLE HILL MISSOURI TO CALHOUN KENTUCKY LINE. ANY THUNDERSTORM THAT DOES MANAGE TO FIRE WILL BE CAPABLE OF PRODUCING ISOLATED DAMAGING WIND GUSTS AND DIME TO QUARTER SIZED HAIL. LOCALLY HEAVY RAINS WILL ALSO BE POSSIBLE...ALONG WITH DEADLY LIGHTNING. PLEASE REMEMBER COVERAGE IS EXPECTED TO BE RATHER SPOTTY...HOWEVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN ELEVATED RISK FOR WILDFIRES WILL CONTINUE ACROSS THE AREA. ISOLATED THUNDERSTORMS CANNOT BE RULED OUT AREA WIDE ON TUESDAY... THEN OVER THE EASTERN SECTIONS OF THE QUAD STATE REGION ON WEDNESDAY. PRECIPITATION CHANCES WILL BE VERY LOW...AND COVERAGE WILL BE RATHER LIMITED SHOULD ACTIVITY DEVELOP. THUS NO BONAFIDE RELIEF IS EXPECTED WITH RESPECT TO OUR EXISTING EXTREME DROUGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION CANNOT BE COMPLETELY RULED OUT TODAY.
In the hours before
Local storm report, Jul 2, 3:16 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
316 PM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 5 E HARRISBURG 37.74N 88.46W
07/02/2012 E1.00 INCH SALINE IL LAW ENFORCEMENT
THE HAIL WAS ACCOMPANIED BY AT LEAST 70 MPH WINDS.
&&
CWLocal storm report, Jul 2, 3:32 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
332 PM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL 2 S BURNT PRAIRIE 38.22N 88.26W
07/02/2012 E0.88 INCH WHITE IL PUBLIC
REPORTED JUST SOUTH OF TOWN ON CO RD 1800 N.
&&
CWLocal storm report, Jul 2, 3:41 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
341 PM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 3 E SPRINGERTON 38.18N 88.30W
07/02/2012 E1.00 INCH WHITE IL TRAINED SPOTTER
&&
CWLocal storm report, Jul 2, 3:44 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
344 PM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST 3 E HARRISBURG 37.74N 88.49W
07/02/2012 E60 MPH SALINE IL LAW ENFORCEMENT
&&
CWLocal storm report, Jul 2, 4:28 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
428 PM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL BUCKSKIN 38.23N 87.41W
07/02/2012 E1.00 INCH GIBSON IN TRAINED SPOTTER
REPORTED JUST SOUTH OF BUCKSKIN ON HWY 57.
&&
CWLocal storm report, Jul 2, 4:57 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
457 PM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG WHEATONVILLE 38.19N 87.46W
07/02/2012 WARRICK IN LAW ENFORCEMENT
SEVERAL TREES DOWN ALONG HIGHWAY 57 AND HIGHWAY 58 IN
EXTREME NORTHWEST PART OF WARRICK COUNTY.
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:29 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Warrick | 11 min |
| Jul 2, 5:20 PM CDT | Severe Thunderstorm Warning | PAH | Spencer | 25 min |
| Jul 2, 6:07 PM CDT | Severe Thunderstorm Warning | PAH | Spencer | 23 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.